MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA HIP GENERAL OFFSET-30° BROACH HANDLE - LEFT; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA HIP GENERAL OFFSET-30° BROACH HANDLE - LEFT; SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.10.10.131
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 25 february 2019: lot 1111995c: (b)(4) items manufactured and released on 10-apr-2018.No anomalies found related to the problem.To date, no other similar event has been reported on this lot.
 
Event or Problem Description
During the impaction the ball of the broach handle fell out from the passing hole and the spring was broken, no debris fell in the patient.There was a delay of max.Five minutes.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the spring ball plunger come apart.It is possible that this occurrence could have been influenced by instrument wear or variation in production/assembly, however this cannot be confirmed.

Brand Name
HIP GENERAL OFFSET-30° BROACH HANDLE - LEFT
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8377334
Report Number3005180920-2019-00097
Device Sequence Number2326999
Product Code LHX
UDI-Device Identifier07630040742122
UDI-Public07630040742122
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.10.10.131
Device Lot Number1111995C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;